Alert archive / Pennsylvania / Snow Advisories in 2005

Snow Advisory 2, NWS State College, PA

November 23, 200512 counties in Pennsylvania

NWS State College, PA issued this snow advisory at Nov 23, 2005, 3:38 PM EST for 12 counties in Pennsylvania. It took effect at Nov 23, 2005, 9:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2005, 3:38 PM EST (20:38 UTC)
In effect from
Nov 23, 2005, 9:00 PM EST
Expired
Nov 24, 2005, 3:50 AM EST
In force
7 hr
Issued by
NWS State College, PA

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Warren County, PA

The radar

The State College radar (KCCX), 37 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCTP 232038
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EST WED NOV 23 2005

PAZ004-240500-
/O.UPG.KCTP.LE.A.0001.051124T1200Z-051125T1800Z/
/O.NEW.KCTP.SN.Y.0002.051124T0200Z-051124T1800Z/
/O.NEW.KCTP.LE.W.0002.051124T1800Z-051125T1800Z/
WARREN-
338 PM EST WED NOV 23 2005

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THURSDAY TO 1 PM
EST FRIDAY...
...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO
1 PM EST FRIDAY. A SNOW ADVISORY HAS ALSO BEEN ISSUED. THIS SNOW
ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST
THURSDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. 

LIGHT SNOW WILL MOVE IN THIS EVENING FROM THE WEST AND WILL LAST
INTO THURSDAY MORNING. WHILE THE SNOW WILL NOT BE EXTREMELY HEAVY
OVERNIGHT...THE FIRST SNOW OF THE YEAR CAN CREATE EXTRA TRAVEL
HEADACHES...ESPECIALLY WHEN THERE ARE MANY MORE TRAVELERS ON THE
ROADS.

AN ARCTIC COLD FRONT WITH VERY GUSTY WINDS WILL MOVE THROUGH
AROUND SUNRISE ON THURSDAY...AND TURN THE LIGHT STEADY SNOW TO
SNOW SQUALLS AND INTERMITTENT SHOWERS. THE GUSTY WINDS WILL MAKE
BLOWING AND DRIFTING SNOW ANOTHER PROBLEM FOR TRAVELERS ON
THURSDAY AND INTO FRIDAY.

THE SNOW TONIGHT WILL AMOUNT TO 2 TO 3 INCHES...AND ANOTHER INCH
OR SO WILL ACCUMULATE DURING THE MORNING HOURS ON THURSDAY.

AFTER 1 PM ON THURSDAY...THE SNOW WILL BECOME PREDOMINANTLY LAKE
EFFECT SNOW. THE LAKE EFFECT SNOW SHOWERS WILL DEPOSIT UP TO
ANOTHER FOOT OF SNOW OVER WARREN COUNTY FROM 1 PM THURSDAY TO 1
PM FRIDAY. THEREFORE THE LAKE EFFECT SNOW WARNING IS IN EFFECT
FROM 1 PM THURSDAY THROUGH 1 PM FRIDAY.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE
EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL
LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER
HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO
ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

PAZ005-240500-
/O.NEW.KCTP.SN.Y.0002.051124T0200Z-051124T1800Z/
/O.NEW.KCTP.LE.Y.0002.051124T1800Z-051125T1800Z/
MCKEAN-
338 PM EST WED NOV 23 2005

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST
THURSDAY...
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST
THURSDAY. A LAKE EFFECT SNOW ADVISORY HAS ALSO BEEN ISSUED. THIS
LAKE EFFECT SNOW ADVISORY IS IN EFFECT FROM 1 PM THURSDAY TO 1 PM
EST FRIDAY. 

LIGHT SNOW WILL MOVE IN THIS EVENING FROM THE WEST AND WILL LAST
INTO THURSDAY MORNING. WHILE THE SNOW WILL NOT BE EXTREMELY
HEAVY...THE FIRST SNOW OF THE YEAR CAN CREATE EXTRA TRAVEL
HEADACHES...ESPECIALLY WHEN THERE ARE MANY MORE TRAVELERS ON THE
ROADS.

AN ARCTIC COLD FRONT WITH VERY GUSTY WINDS WILL MOVE THROUGH
AROUND SUNRISE ON THURSDAY...AND TURN THE LIGHT STEADY SNOW TO
SNOW SQUALLS AND INTERMITTENT SHOWERS. THE GUSTY WINDS WILL MAKE
BLOWING AND DRIFTING SNOW ANOTHER PROBLEM FOR TRAVELERS ON
THURSDAY.

THERE WILL BE 2 TO 3 INCHES OF SNOW OVERNIGHT...AND ANOTHER INCH
OR SO WILL ACCUMULATE DURING THE MORNING HOURS ON THURSDAY.

AFTER 1 PM ON THURSDAY...THE SNOW WILL BECOME PREDOMINANTLY LAKE
EFFECT SNOW. THE LAKE EFFECT SNOW SHOWERS WILL DEPOSIT ANOTHER 3
TO 6 INCHES OF SNOW OVER MCKEAN COUNTY FROM 1 PM THURSDAY TO 1 PM
FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

PAZ006-010>012-017-018-024-025-033-034-240500-
/O.NEW.KCTP.SN.Y.0002.051124T0200Z-051124T1800Z/
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
CAMBRIA-BLAIR-SOMERSET-BEDFORD-
338 PM EST WED NOV 23 2005

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST
THURSDAY. 

LIGHT SNOW WILL MOVE IN THIS EVENING FROM THE WEST AND WILL LAST
INTO THURSDAY MORNING. WHILE THE SNOW WILL NOT BE EXTREMELY
HEAVY...THE FIRST SNOW OF THE YEAR CAN CREATE EXTRA TRAVEL
HEADACHES...ESPECIALLY WHEN THERE ARE MANY MORE TRAVELERS ON THE
ROADS.

AN ARCTIC COLD FRONT WITH VERY GUSTY WINDS WILL MOVE THROUGH
AROUND OR JUST AFTER SUNRISE ON THURSDAY...AND TURN THE LIGHT
STEADY SNOW TO SNOW SQUALLS AND INTERMITTENT SHOWERS. THE GUSTY
WINDS WILL MAKE BLOWING AND DRIFTING SNOW ANOTHER PROBLEM FOR
TRAVELERS ON THURSDAY.

SNOW WILL ACCUMULATE 1 TO 3 INCHES DURING THE LATE EVENING AND
OVERNIGHT...AND ANOTHER INCH OR SO WILL ACCUMULATE DURING THE
MORNING HOURS ON THURSDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. 

$$

DANGELO/RXR
2 follow-up statements
000 
WWUS41 KCTP 240229
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
929 PM EST WED NOV 23 2005

PAZ004-241030-
/O.CON.KCTP.LE.W.0002.051124T1800Z-051125T1800Z/
/O.CON.KCTP.SN.Y.0002.000000T0000Z-051124T1800Z/
WARREN-
929 PM EST WED NOV 23 2005

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY
TO 1 PM EST FRIDAY...
...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY
TO 1 PM EST FRIDAY. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM
EST THURSDAY. 

LIGHT SNOW WILL CONTINUE INTO THURSDAY MORNING. WHILE THE SNOW
WILL NOT BE EXTREMELY HEAVY OVERNIGHT...THE FIRST SNOW OF THE YEAR
CAN CREATE EXTRA TRAVEL HEADACHES...ESPECIALLY WHEN THERE ARE MANY
MORE TRAVELERS ON THE ROADS.

AN ARCTIC COLD FRONT WITH VERY GUSTY WINDS WILL MOVE THROUGH
AROUND SUNRISE ON THURSDAY...AND TURN THE LIGHT STEADY SNOW TO
SNOW SQUALLS AND INTERMITTENT SNOW SHOWERS. THE STRONG AND GUSTY
WEST WINDS WILL MAKE BLOWING AND DRIFTING SNOW ANOTHER PROBLEM FOR
TRAVELERS ON THURSDAY AND INTO FRIDAY.

THE SNOW TONIGHT WILL AMOUNT TO 2 TO 3 INCHES...AND ANOTHER INCH
OR SO WILL ACCUMULATE DURING THE MORNING HOURS ON THURSDAY.

AFTER 1 PM ON THURSDAY...THE SNOW WILL BECOME PREDOMINANTLY LAKE
EFFECT SNOW. THE LAKE EFFECT SNOW SQUALLS WILL DEPOSIT UP TO
ANOTHER FOOT OF SNOW OVER WARREN COUNTY FROM 1 PM THURSDAY TO
1 PM FRIDAY. THEREFORE A LAKE EFFECT SNOW WARNING IS IN EFFECT
FROM 1 PM THURSDAY THROUGH 1 PM FRIDAY.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE
EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL
LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER
HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO
ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

PAZ005-241030-
/O.CON.KCTP.SN.Y.0002.000000T0000Z-051124T1800Z/
/O.CON.KCTP.LE.Y.0002.051124T1800Z-051125T1800Z/
MCKEAN-
929 PM EST WED NOV 23 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY...
...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY
TO 1 PM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. A LAKE
EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 1 PM
EST FRIDAY. 

LIGHT SNOW WILL CONTINUE INTO THURSDAY MORNING. WHILE THE SNOW
WILL NOT BE EXTREMELY HEAVY...THE FIRST SNOW OF THE YEAR CAN
CREATE EXTRA TRAVEL HEADACHES...ESPECIALLY WHEN THERE ARE MANY
MORE TRAVELERS ON THE ROADS.

AN ARCTIC COLD FRONT WITH VERY GUSTY WINDS WILL MOVE THROUGH
AROUND SUNRISE ON THURSDAY...AND TURN THE LIGHT STEADY SNOW TO
SNOW SQUALLS AND INTERMITTENT SNOW SHOWERS. THE STRONG AND GUSTY
WEST WINDS WILL MAKE BLOWING AND DRIFTING SNOW ANOTHER PROBLEM FOR
TRAVELERS ON THURSDAY.

THERE WILL BE 2 TO 3 INCHES OF SNOW OVERNIGHT...AND ANOTHER INCH
OR SO WILL ACCUMULATE DURING THE MORNING HOURS ON THURSDAY.

AFTER 1 PM ON THURSDAY...THE SNOW WILL BECOME PREDOMINANTLY LAKE
EFFECT SNOW. THE LAKE EFFECT SNOW SQUALLS WILL DEPOSIT ANOTHER 3
TO 6 INCHES OF SNOW OVER MCKEAN COUNTY FROM 1 PM THURSDAY TO 1 PM
FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

PAZ006-010>012-017-018-024-025-033-034-241030-
/O.CON.KCTP.SN.Y.0002.000000T0000Z-051124T1800Z/
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
CAMBRIA-BLAIR-SOMERSET-BEDFORD-
929 PM EST WED NOV 23 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. 

LIGHT SNOW WILL CONTINUE INTO THURSDAY MORNING. WHILE THE SNOW
WILL NOT BE EXTREMELY HEAVY...THE FIRST SNOW OF THE YEAR CAN
CREATE EXTRA TRAVEL HEADACHES...ESPECIALLY WHEN THERE ARE MANY
MORE TRAVELERS ON THE ROADS.

AN ARCTIC COLD FRONT WITH VERY GUSTY WINDS WILL MOVE THROUGH
AROUND OR JUST AFTER SUNRISE ON THURSDAY...AND TURN THE LIGHT
STEADY SNOW TO SNOW SQUALLS AND INTERMITTENT SNOW SHOWERS. THE
STRONG AND GUSTY WEST WINDS WILL MAKE BLOWING AND DRIFTING SNOW
ANOTHER PROBLEM FOR TRAVELERS ON THURSDAY.

SNOW WILL ACCUMULATE 1 TO 3 INCHES OVERNIGHT...AND ANOTHER INCH
OR SO WILL ACCUMULATE DURING THE MORNING HOURS ON THURSDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DANGELO
000 
WWUS41 KCTP 240850
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 AM EST THU NOV 24 2005

PAZ004-241700-
/O.CAN.KCTP.SN.Y.0002.000000T0000Z-051124T1800Z/
/O.CON.KCTP.LE.W.0002.051124T1800Z-051125T1800Z/
WARREN-
350 AM EST THU NOV 24 2005

...SNOW ADVISORY IS CANCELLED...
...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 PM EST FRIDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 PM EST FRIDAY.

LIGHT SNOW WILL GIVE WAY TO NUMEROUS SNOW SHOWERS AND LOCALIZED
HEAVY LAKE EFFECT SQUALLS BY THIS AFTERNOON AS AN ARCTIC COLD
FRONT SWEEPS INTO THE REGION.

IN ADDITION TO THE SNOW...STRONG GUSTY WINDS WILL MAKE BLOWING
AND DRIFTING A PROBLEM FOR TRAVELERS TODAY INTO FRIDAY.

THE LAKE EFFECT SNOW SHOWERS AND SQUALLS ARE EXPECTED TO BE RATHER
PROLONGED...LASTING INTO FRIDAY. SOME AREAS COULD VERY WELL SEE
IN EXCESS OF A FOOT OF SNOW...ESPECIALLY IN THE NORMAL SNOW BELT
AREAS OF WESTERN WARREN COUNTY.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE
EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE
EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL
LIKELY BE INTENSE ENOUGH TO DROP LOCALIZED AMOUNTS OF 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY
DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

$$

PAZ005-241700-
/O.CAN.KCTP.SN.Y.0002.000000T0000Z-051124T1800Z/
/O.CON.KCTP.LE.Y.0002.051124T1800Z-051125T1800Z/
MCKEAN-
350 AM EST THU NOV 24 2005

...SNOW ADVISORY IS CANCELLED...
...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 PM EST FRIDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 PM EST FRIDAY.

LIGHT SNOW WILL GIVE WAY TO NUMEROUS SNOW SHOWERS AND LOCALIZED
HEAVY LAKE EFFECT SQUALLS BY THIS AFTERNOON AS AN ARCTIC COLD
FRONT SWEEPS INTO THE REGION.

IN ADDITION TO THE SNOW...STRONG GUSTY WINDS WILL MAKE BLOWING
AND DRIFTING A PROBLEM FOR TRAVELERS TODAY INTO FRIDAY.

THE LAKE EFFECT SNOW SHOWERS AND SQUALLS ARE EXPECTED TO BE RATHER
PROLONGED...LASTING INTO FRIDAY. ACCUMULATIONS ON THE ORDER OF 3
TO 6 INCHES CAN BE EXPECTED BEFORE SNOW SHOWERS BEGIN TO TAPER OFF
FRIDAY. LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE OVER WESTERN
PORTIONS OF MCKEAN COUNTY.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

PAZ006-010>012-017-018-024-025-033-034-241000-
/O.CAN.KCTP.SN.Y.0002.000000T0000Z-051124T1800Z/
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
CAMBRIA-BLAIR-SOMERSET-BEDFORD-
350 AM EST THU NOV 24 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
SNOW ADVISORY. 

LIGHT SNOW WILL CONTINUE TO TAPER OFF TO JUST A FEW SCATTERED SNOW
SHOWERS OR FLURRIES EARLY TODAY. SOME SPOTTY FREEZING DRIZZLE WILL
ALSO BE POSSIBLE.

$$

LA CORTE

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this snow advisory went out at Nov 23, 9:52 AM EST, 5 hours 46 minutes earlier.

Area forecast discussion, Nov 23, 9:52 AM EST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
952 AM EST WED NOV 23 2005

.SHORT TERM (REST OF TODAY)...

WILL SEND ANOTHER UPDATE LATE MORNING...ONCE LAKE EFFECT BAND IS
GONE.

LAKE EFFECT BAND MOVING...SO NOT A LOT OF ACCUMULATION...BUT
TRAFFIC THE DAY BEFORE THANKSGIVING IS NORMALLY VERY HEAVY...THUS
ONLY A DUSTING TO AN INCH OF CONCERN.

BAND SHOULD FALL APART...AS RIDGE BUILDS IN THIS AFT.

...GENERAL THINKING ON UPCOMING SYSTEM...

VERY STRONG WARM ADVECTION...FOLLOWED BY RAPID HEIGHT FALLS. WILL
HAVE TO WATCH FOR DAMAGING WINDS AND SQUALLS...AS PAST EXPERIENCE
WITH SUCH SYSTEMS IS THAT EVEN SEVERE STORMS CAN OCCUR...IF ENOUGH
MOIST AIR IS PULLED NORTHWARD. IN THIS CASE...NOT LIKELY...BUT
STILL CONCERN ABOUT SQUALLS AND STRONG WINDS...ALTHOUGH BULK OF
SQUALLS MAY BE NORTH OF US...HAVE NOT LOOKED AT NEW DATA/RUNS YET.
LAKE EFFECT COULD LINGER WELL INTO FRIDAY...AS LAKES ARE STILL
QUITE WARM...AND WINDS ALOFT ARE EVEN MORE NW BY THEN.

&&
.PREVIOUS DISCUSSION...
(ISSUED 655 AM EST WED NOV 23 2005)

SHORT TERM (REST OF TODAY)...

UPDATE ISSUED TO ACCOUNT FOR ADVISORY IN THE LAURELS EXPIRING. NO
OTHER CHANGES MADE.

LA CORTE

PREVIOUS DISCUSSION...
(ISSUED 451 AM EST WED NOV 23 2005)

SHORT TERM (TODAY AND THANKSGIVING)...

CHILLY AND BREEZY NIGHT IN PLACE WITH LAKE STREAMERS MEANDERING
ABOUT THE REGION. ADVISORY FOR THE LAURELS WILL BE ALLOWED TO EXPIRE
AS THE RIDGE BUILDS IN AND BOTH CHANGES THE BEST OVER LAKE
TRAJECTORIES AND CAUSES INVERSION HEIGHT TO LOWER. A RELATIVELY
TRANQUIL DAY WILL BE IN PLACE FOR THE HOLIDAY TRAVELERS BEFORE AN
ARCTIC FRONT BRINGS A CHANGE FOR THE WORSE LATER TONIGHT AND
ESPECIALLY THANKSGIVING DAY INTO FRIDAY. BITTER CHILL AND A STRONG
WEST TO WSW FLOW WILL POUR INTO THE REGION AND BRING SOME LIGHT
SNOWS INITIALLY...THEN POSSIBLY A ROUND OF SNOW SQUALLS WITH THE
ARCTIC FRONT AS IT PASSES THROUGH THE REGION. IT POINTS TO A LESS
THAN IDEAL DAY FOR HOLIDAY TRAVELERS.

ISSUED A LAKE EFFECT SNOW WATCH FOR WARREN COUNTY FOR A POSSIBLE
LONG DURATION EVENT STARTING DURING THE DAY THURS. MODELS DRIVE AN
ARCTIC FRONT ACROSS THE REGION DURING THE MORNING. OUTPUT SUGGESTS
WE GROW SOME RESPECTABLE COLD SEASON INSTABILITY WITH PROGGED
TOTAL TOTALS FROM THE MID 40S TO LOWER 50S FROM CENTRAL PA
NORTHWARD...AND 850-700MB LAPSE RATES EXCEEDING 8C/KM. WOULD NOT
BE SURPRISED TO SEE THUNDER SQUALLS ACCOMPANY THE FRONT.

ETA/GFS AND SREFS ALL PROCEED TO DEVELOP A STRONG WESTERLY
FLOW...SOME 2-3 STD DEV ABOVE NORMAL WHICH THEY PERSIST INTO AT
LEAST FRIDAY MORNING. THE FETCH ACQUIRES ENOUGH OF AN OVER LAKE
TRAJECTORY TO PUT WARREN COUNTY IN THE CROSS HAIRS FOR A POTENTIAL
SIG LAKE EFFECT EVENT. UPSLOPE AREAS OF THE LAURELS WILL ALSO HAVE
TO BE WATCHED...BUT AT THIS TIME AM THINKING MAINLY ADVISORY TYPE
SNOWS AS THERE SHUD NOT BE A SIG CONTRIBUTION FROM THE LAKES GIVEN
THE EXPECTED FLOW. ALSO STRONG WINDS WILL CREATE THE POSSIBILITY
OF CONSIDERABLE BLOWING AND DRIFTING AS WELL AS SIGNIFICANTLY
REDUCED VISIBILITIES.

LA CORTE

LONG TERM (FRIDAY THROUGH TUESDAY)...

ONCE WE WEATHER THE ARCTIC BLAST...SOME MODERATION LOOKS TO BE IN
THE CARDS. THE SFC HIGH SLIPS OFF TO OUR EAST BY SATURDAY...AND
500 HEIGHTS RECOVER TO 5700+ BY EARLY IN THE NEW WORK
WEEK...ACCORDING TO THE 00Z GFS. THE CONFIDENCE IN A SIG WARM
UP IS LOW HOWEVER AS 18Z MREF WAS NOT NEARLY AS AGGRESSIVE IN
BUILDING THE ERN HGHTS. IT INDICATED A NOSE OF COLD AIR HANGING
TOUGH OVER THE NERN US...AND GIVEN THE COMPLEX UPPER PATTERN
ADVERTISED IN THE OPERATIONAL GFS...WOULD NOT BE SURPRISED TO SEE
THE WARM UP NOT MATERIALIZE. THE COMPLEX SPILT FLOW ADVERTISED IS
NOTORIOUSLY HANDLED POORLY BY SHORT RANGE MODELS.

LA CORTE

AVIATION...

LAKE EFFECT RESULTING IN MVFR CIGS OVR THE ALLEGHENY MTNS THIS AM
WITH LOCALIZED IFR VIS IN NARROW SNOW BANDS. HI PRES PRES RIDGE
BUILDS INTO THE REGION BY LATE AM...BRINGING AN END TO THE LAKE
EFFECT AND A RETURN TO VFR CONDITIONS. INTENSIFYING LO PRES
APPROACHING FROM THE GRT LKS WILL RESULT IN A PERIOD OF LIGHT SNOW
FOR THE REGION OVERNIGHT. EXPECT MVFR CONDITIONS TO DEVELOP FIRST
OVR THE LAUREL HIGHLANDS ARND 00Z...THEN SPREAD EAST TO THE SUSQ
VALL ARND MIDNIGHT.

KF

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW WATCH FOR PAZ004 FROM 7 AM THURSDAY TO 1 PM
FRIDAY.
&&

SHORT TERM...MARTIN
Hazardous weather outlook, Nov 23, 5:06 AM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 AM EST WED NOV 23 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-241015-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
506 AM EST WED NOV 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL CROSS THE REGION THANKSGIVING
DAY...BRINGING SNOW SHOWERS AND LOCALIZED HEAVY SQUALLS. AREAS
DOWNWIND FROM LAKE ERIE...AS WELL AS THE HIGH TERRAIN OF THE
LAUREL HIGHLANDS...COULD SEE SEVERAL INCHES OF SNOW AS WELL AS
GREATLY REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW. TRAVEL WILL
BE POTENTIALLY HAZARDOUS. EXPECT THE INCLEMENT CONDITIONS TO LAST
THROUGH FRIDAY.

SATURDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Nov 23, 12:53 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1253 PM EST WED NOV 23 2005

PAZ005-024-033-232130-
MCKEAN-CAMBRIA-SOMERSET-
1253 PM EST WED NOV 23 2005

...SIGNIFICANT SNOW POSSIBLE LATE THURSDAY AND FRIDAY...

COLD AIR FLOWING OVER THE RELATIVELY MILD GREAT LAKES WILL RESULT
IN PERSISTENT SNOW SHOWERS OVER THE ALLEGHENY MOUNTAINS THURSDAY
AND FRIDAY. A SIGNIFICANT ACCUMULATION IS POSSIBLE BY THE TIME THE
SNOW TAPERS OFF LATE FRIDAY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 4:58 AM ESTLake Effect Snow WatchCTPWarren11 hr
Nov 23, 3:38 PM ESTLake Effect Snow WarningCTPWarren8 days
Nov 23, 3:38 PM ESTLake Effect Snow AdvisoryCTPMcKean45 hr

Nearby

Snow Advisories in Pennsylvania, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.